Nebraska, 2013High Wind in Nebraska, March 17, 2013
March 17, 2013 · NWS CYS · 9 events in 8 counties and zones
A potent upper level disturbance and surface low pressure system moved across Wyoming and South Dakota. The resultant large pressure gradient produced widespread strong west to northwest winds, with gusts as high as 65 mph across the western Nebraska Panhandle.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level disturbance and surface low pressure system moved across Wyoming and South Dakota. The resultant large pressure gradient produced widespread strong west to northwest winds, with gusts as high as 65 mph across the western Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 17, 10:22 AM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 17, 10:22 AM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1122 AM MDT SUN MAR 17 2013
.UPDATE...
AREA OF LARGE SCALE SUBSIDENCE SHOWS UP NICELY ON WATER VAPOR
IMAGERY ACROSS MOST OF SOUTHEAST WY BEHIND THE POTENT SHORTWAVE
TROUGH AXIS. THE MODELS CONTINUE TO FCST EXCELLENT PRESSURE FALLS
OVER EXTREME EASTERN WY DURING THE AFTN...AND THE WINDS ARE
BEGINNING TO RESPOND TO THE INCREASING LLVL GRADIENT. MOST OF THE
WIND PRONE AREAS HAVE ALREADY HIT HIGH WIND CRITERIA OVER THE PAST
HOUR AND CHEYENNE IS CURRENTLY GUSTING TO 46 KTS...SO STARTED THE
HIGH WIND WARNING FOR THE REST OF SOUTHEAST WY NOW (AS OPPOSED TO
1 PM). CONTINUED HIGH CONFIDENCE IN WIDESPREAD VERY STRONG WINDS
THIS AFTN DUE TO THE COMBINATION OF EXCELLENT MIXING...STRONG LLVL
GRADIENTS...AND STRONG SUBSIDENCE.
&&
.AVIATION...18Z TAFS
WEATHER CHALLENGES FOR AREA TAFS TODAY WILL BE WINDS. STARTING TO
SEE WINDS INCREASING LATE THIS MORNING BEHIND A COLD FRONT THAT
MOVED THROUGH OVERNIGHT. WEST TO NORTHWEST WINDS GUSTING TO 50KTS
LOOK TO BE WIDESPREAD THROUGH THE AFTERNOON HOURS. THESE WINDS
WILL THEN EASE SOME OVERNIGHT BEFORE PICKING UP AGAIN MONDAY
AFTERNOON. OTHERWISE...VFR SKIES AND VISIBILITIES EXPECTED.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 420 AM MDT SUN MAR 17 2013/
SHORT TERM...TODAY THROUGH TUESDAY.
TODAY...COMPLEX CHALLENGES TODAY. WELL ADVERTISED NEUTRALLY TILTED
SHORTWAVE TROUGH ALOFT MOVES QUICKLY EASTWARD TO EASTERN MONTANA AND
EASTERN WYOMING BY LATE AFTERNOON WITH ITS ASSOCIATED STRONG PACIFIC
ORIGIN COLD FRONT STRETCHING FROM A SURFACE LOW NEAR RAPID CITY TO
LARAMIE BY MIDDAY...THEN FROM THE SURFACE LOW ACROSS CENTRAL SOUTH
DAKOTA TO FAR NORTHEAST COLORADO BY EARLY EVENING.
INHERITED HIGH WIND WARNINGS LOOK ON TRACK FOR SOUTHEAST WYOMING
BASED ON PROJECTED SURFACE THROUGH 500 MB WINDS...DEEP
UNIDIRECTIONAL FLOW...STRONG COLD ADVECTION AIDING DOWNWARD
TRANSPORT OF MOMENTUM. THE PRIMARY CHALLENGE LIES WITH THE HIGH WIND
WATCH INHERITED ACROSS WESTERN NEBRASKA.
WITH THE STRENGTH OF THE COLD AIR ADVECTION IN THE POST COLD FRONTAL
AIRMASS...PROJECTED PRESSURE RISES...BLUFFS ACROSS PARTS OF WESTERN
NEBRASKA THAT WILL HELP FUNNEL THE STRONG WINDS...DEEP DRY ADIABATIC
PROFILE ON MODEL SOUNDINGS...PROJECTED LOW AND MID LEVEL WINDS AND
QG DOWNWARD FORCING NOTED ON THE 500-300 MB AND 700-500 MB
LAYERS...WE HAVE OPTED TO UPGRADE THE WESTERN NEBRASKA HIGH WIND
WATCH TO A HIGH WIND WARNING TO ERR ON THE SIDE OF PUBLIC SAFETY.
HARD TO SAY IF THE GRADIENT REMAINS STRONG ENOUGH TO CONTINUE THE
STIFF WINDS WELL INTO THE EVENING HOURS...THOUGH WILL ALSO ERR ON
THE SIDE OF CAUTION BASED ON THE STRENGTH OF THE COLD AIR ADVECTION.
DESPITE THE STRONG DOWNWARD MOTION DUE TO DOWNSLOPING OFF THE
LARAMIE RANGE...THE STRENGTH OF THE BAROCLINIC BAND PASSAGE AND
DYNAMICS SHOULD PRODUCE AT LEAST A SCATTERED COVERAGE OF AFTERNOON
SHOWERS WITH WIDESPREAD MOUNTAIN OROGRAPHIC SHOWERS.
TONIGHT...STRONG SUBSIDENCE NOTED IN THE EVENING ON THE 500-300 MB
AND 700-500 MB QG FORCING SUGGESTS THE STRONG WINDS WILL LIKELY
CONTINUE AT LEAST EARLY IN THE EVENING BEFORE THE GRADIENTS WEAKEN
SLIGHTLY AND SURFACE WINDS ARE ABLE TO DECOUPLE.
MONDAY...A RAW...CHILLY AND WINDY DAY ON TAP WITH PROJECTED STRONG
LOW AND MID LEVEL GRADIENTS...DEEP UNIDIRECTIONAL FLOW AND JET WINDS
OVERHEAD. MAY INDEED NEED ANOTHER WIND HIGHLIGHT FOR OUR WIND PRONE
LOCALES SUCH AS ARLINGTON AND BORDEAUX...THOUGH WILL OPT TO KEEP OUR
HIGHLIGHT ENDING TIMES AS IS AND LET THE DAY SHIFT TAKE A CLOSER
LOOK AT UPCOMING MODEL DATA.
MONDAY NIGHT...DESPITE STRONG WINDS ALOFT...SURFACE WINDS WILL
DECOUPLE SOMEWHAT DUE TO THE ABSENCE OF STRONG DOWNWARD FORCING.
TUESDAY...TRANSITORY RIDGE ALOFT MOVES EASTWARD TO IDAHO WITH OUR
AIRMASS SHOWING SIGNS OF SLOW MODERATION IN TEMPERATURES.
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...
WILL START OFF TUESDAY NIGHT WITH AN UPPER RIDGE SHIFTING ACROSS THE
AREA WITH A TROUGH APPROACHING FROM THE WEST. SHOULD SEE INCREASING
CLOUDS AND INCREASING CHANCES OF PRECIPITATION WEDNESDAY AS THE
UPPER TROUGH MOVES INTO THE AREA. NOT EXPECTING MUCH MORE THAN A FEW
RAIN SHOWERS IN THE WEST WEDNESDAY GIVEN WARM TEMPERATURES ALOFT AND
AN OVERALL LACK OF MOISTURE. BY WEDNESDAY NIGHT STRONGER DYNAMICS
AND COOLER TEMPERATURES SHOULD PRODUCE AT LEAST SCATTERED SHOWERS
WITH RAIN CHANGING TO SNOW AS COOLER AIR ALOFT MOVES INTO THE AREA.
NORTHWEST FLOW WILL SET IN BY THURSDAY AND REMAIN IN PLACE THROUGH
FRIDAY. THIS WILL KEEP TEMPERATURES ON THE COOLER SIDE ALONG WITH
CHANCES FOR RAIN AND SNOW SHOWERS. OVERALL NOT EXPECTING MUCH IN THE
WAY OF PRECIPITATION...MAINLY LOOKING AT LIGHT SCATTERED
PRECIPITATION.
&&
FIRE WEATHER...LOWEST AFTERNOON HUMIDITIES FROM 20 TO 30 PERCENT
EACH DAY. NOT AS WINDY ON MONDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL MIDNIGHT MONDAY FOR WYZ101-WYZ102-WYZ104-
WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ111-WYZ113-
WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...HIGH WIND WARNING UNTIL MIDNIGHT MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
UPDATE...FINCH
AVIATION...CLAYCOMBHazardous weather outlook, Mar 17, 9:26 AM MST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 AM MDT SUN MAR 17 2013
WYZ101>119-181630-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1026 AM MDT SUN MAR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS MORNING FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE AND THEN SPREAD EASTWARD
OVER THE PLAINS BY THIS AFTERNOON. GUSTS UP TO 65 MPH WILL BE
POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FOR ALL OF SOUTHEAST
WYOMING UNTIL MIDNIGHT MDT SUNDAY. WINDS ARE EXPECTED TO DIMINISH
BY LATE SUNDAY NIGHT BUT WILL CONTINUE TO REMAIN ELEVATED.
SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE IN THE
SIERRA MADRE AND SNOWY RANGES SUNDAY MORNING THROUGH THE EVENING.
THE COMBINATION OF SNOWFALL AND STRONG WIND GUSTS TO 65 MPH WILL
CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WINDS COULD REDEVELOP ON MONDAY AFTERNOON...MAINLY IN THE
WIND PRONE AREAS OF SOUTHEAST WYOMING. GUSTS TO 55 MPH LOOK
POSSIBLE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE
RELAY YOUR HIGH WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE THOUGH IF YOU HAVE THE MEANS TO MEASURE THE WIND SPEED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-181630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1026 AM MDT SUN MAR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE OVERNIGHT HOURS ACROSS THE WESTERN NEBRASKA
PANHANDLE. GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH SUSTAINED
WINDS 35 TO 45 MPH. A HIGH WIND WARNING IS IN EFFECT FROM 1 PM
MDT THIS AFTERNOON THROUGH MIDNIGHT MDT. WINDS WILL SLOWLY
SUBSIDE FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE
RELAY YOUR HIGH WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE THOUGH IF YOU HAVE THE MEANS TO MEASURE THE WIND SPEED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Mar 17, 12:07 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST RAWLINS 41.78N 107.23W
03/17/2013 M71 MPH CARBON WY ASOS
49 MPH SUSTAINED.
&&
BCHAPMANLocal storm report, Mar 17, 12:09 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
109 PM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/17/2013 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
43 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Mar 17, 12:17 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M50 MPH CARBON WY DEPT OF HIGHWAYS
45 MPH SUSTAINED
0100 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M54 MPH PLATTE WY DEPT OF HIGHWAYS
45 MPH SUSTAINED
0106 AM NON-TSTM WND GST 11 SSW TORRINGTON 41.92N 104.26W
03/17/2013 M65 MPH GOSHEN WY ASOS
42 MPH SUSTAINED
0100 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
03/17/2013 M52 MPH LARAMIE WY DEPT OF HIGHWAYS
42 MPH SUSTAINED
0101 AM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
03/17/2013 M52 MPH CARBON WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
0105 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M56 MPH CARBON WY DEPT OF HIGHWAYS
42 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Mar 17, 12:24 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
124 PM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST LUSK 42.76N 104.45W
03/17/2013 M58 MPH NIOBRARA WY DEPT OF HIGHWAYS
43 MPH SUSTAINED
0105 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M59 MPH PLATTE WY DEPT OF HIGHWAYS
44 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Mar 17, 1:06 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND GST 35 NNW HANNA 42.34N 106.82W
03/17/2013 M60 MPH CARBON WY MESONET
SUSTAINED AT 40 MPH.
0143 PM NON-TSTM WND GST 19 NNE BAGGS 41.29N 107.52W
03/17/2013 M59 MPH CARBON WY MESONET
COW CREEK RAWS. SUSTAINED AT 42 MPH.
0202 PM NON-TSTM WND DMG TORRINGTON 42.07N 104.18W
03/17/2013 GOSHEN WY LAW ENFORCEMENT
TRAILER HOUSE DAMAGED IN TORRINGTON. REPORTS OF SEVERAL
CARS ACCIDENTS AROUND TORRINGTON DUE TO STRONG WINDS AND
LOW VISIBILITIES IN BLOWING DUST. OFFICERS UNABLE TO
RESPOND DUE TO POOR VISIBILITIES.
&&
GCLAYCOMSpecial weather statement, Mar 17, 1:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MDT SUN MAR 17 2013
NEZ019-020-095-096-WYZ102-108-180000-
SCOTTS BLUFF-BANNER-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
GOSHEN COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
HARRISON...AGATE...LUSK...TORRINGTON
213 PM MDT SUN MAR 17 2013
VERY STRONG WINDS WITH GUSTS TO 65 MPH ARE CURRENTLY PRODUCING
AREAS OF BLOWING DUST ACROSS PORTIONS OF NIOBRARA AND GOSHEN
COUNTIES IN SOUTHEAST WYOMING AND SIOUX AND SCOTTS BLUFF COUNTIES
IN THE WESTERN NEBRASKA PANHANDLE. VISIBILITIES COULD BE REDUCED
BELOW ONE MILE AT TIMES...AND MOTORISTS ARE URGED TO DRIVE WITH
CAUTION AND REDUCE SPEEDS. THE WINDS ARE EXPECTED TO REMAIN
STRONG THROUGH THE EARLY EVENING.
FINCH
High Wind, South Sioux
- When
- March 17, 1:13 PM MST
- Where
- South Sioux forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The RAWS sensor at Agate measured a wind gust of 58 mph.
High Wind, North Sioux
- When
- March 17, 1:14 PM MST to 3:14 PM MST
- Where
- North Sioux forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR sensor on Highway 20 at mile post 15 measured sustained winds of 40 mph or higher.
High Wind, Scotts Bluff
- When
- March 17, 1:53 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The wind sensor at the Scottsbluff Airport measured a gust of 58 mph. There were report of extensive blowing dust with poor visibilities. A large sign was blown down at the intersection of Broadway and 20th Street in Scottsbluff.
High Wind, Morrill
- When
- March 17, 3:00 PM MST
- Where
- Morrill forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
The UPR sensor southeast of Bridgeport measured a wind gust of 58 mph.
High Wind, Box Butte
- When
- March 17, 3:22 PM MST
- Where
- Box Butte forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
The wind sensor at the Alliance Airport measured a gust of 58 mph.
High Wind, Banner
- When
- March 17, 3:42 PM MST to 7:42 PM MST
- Where
- Banner forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The RAWS sensor 13 miles west-southwest of Harrisburg measured wind gusts of 58 mph or higher, with a peak gust of 62 mph at 17/1742 MST.
High Wind, Dawes
- When
- March 17, 4:21 PM MST to 4:34 PM MST
- Where
- Dawes forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The wind sensor at the Chadron Airport measured wind gusts of 66 mph.
High Wind, Dawes
- When
- March 17, 5:22 PM MST
- Where
- Dawes forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The NEDOR sensor at Kings Canyon measured a wind gust of 59 mph.
High Wind, Kimball
- When
- March 17, 5:44 PM MST to 6:44 PM MST
- Where
- Kimball forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The RAWS sensor northeast of Kimball measured wind gusts of 58 mph or higher, with a peak gust of 64 mph at 17/1744 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 17, 20131 death · 1 injured · 1 event
- Winter Storm in Idaho, March 17, 20131 death · 2 events
- Winter Storm and High Wind in Wyoming, March 17, 2013$25,000 · 65 kt wind · 13 events
- High Wind in Wyoming, March 17, 201369 kt wind · 24 events
- Winter Weather in Virginia, March 17 to 18, 201323 events
- Winter Storm in North Dakota, March 17 to 18, 201318 events
- Blizzard in North Dakota, March 17 to 18, 201318 events
- Winter Storm in Minnesota, March 17 to 18, 201316 events
- Flooding and Hail in Missouri, March 17 to 18, 20131.5 in hail · 15 events
- Damaging Winds in Texas, March 17, 201353 kt wind · 12 events
- Winter Weather in Virginia, March 17 to 18, 201311 events
- Winter Storm in Montana, March 17, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432663, 432662, 432650, 432656, 432641, 432651, 432640, 432644, 432657.